The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

yervoy 1st time

Forums General Melanoma Community yervoy 1st time

  • Post
    csellers23
    Participant
      My husband took yervoy 2 days ago and i havent been able to get him out of bed since. He had been on mek trfi combo but has been off them for 2 days. Hes hot then cold his body hurts everywhere. He said its like the flue times 10. Has anyone been through this since there first treatment. I dont know what to do.
    Viewing 8 reply threads
    • Replies
        Marianne quinn
        Participant

          Please call your doctor. Most people do not have side effects like that after the first dose. 

          Marianne quinn
          Participant

            Please call your doctor. Most people do not have side effects like that after the first dose. 

            Marianne quinn
            Participant

              Please call your doctor. Most people do not have side effects like that after the first dose. 

              Mat
              Participant

                Does your husband see a melanoma specialist?  I've not heard of anyone being off of MEK for only 2 days prior to taking ipi.  Is your husband's doctor aware that they cancelled a clinical trial arm because the combination of MEK and ipi was seen as too toxic?

                  csellers23
                  Participant
                    No. He daid he couldnt be on both. And he is a specialist and vandy tn. Do you know how long mek stays in your system? We called the doc today because hes still sick. They said go to the ER to make sure there is no infection there was nothing. They took blood did the flu test and saidthey guess its from the meds. And sent us home. Im scared he was fine then in bed all the time in one day. I will call his doc tmo and see what he thinks. I just dont know.
                    csellers23
                    Participant
                      No. He daid he couldnt be on both. And he is a specialist and vandy tn. Do you know how long mek stays in your system? We called the doc today because hes still sick. They said go to the ER to make sure there is no infection there was nothing. They took blood did the flu test and saidthey guess its from the meds. And sent us home. Im scared he was fine then in bed all the time in one day. I will call his doc tmo and see what he thinks. I just dont know.
                      csellers23
                      Participant
                        No. He daid he couldnt be on both. And he is a specialist and vandy tn. Do you know how long mek stays in your system? We called the doc today because hes still sick. They said go to the ER to make sure there is no infection there was nothing. They took blood did the flu test and saidthey guess its from the meds. And sent us home. Im scared he was fine then in bed all the time in one day. I will call his doc tmo and see what he thinks. I just dont know.
                      Mat
                      Participant

                        Does your husband see a melanoma specialist?  I've not heard of anyone being off of MEK for only 2 days prior to taking ipi.  Is your husband's doctor aware that they cancelled a clinical trial arm because the combination of MEK and ipi was seen as too toxic?

                        Mat
                        Participant

                          Does your husband see a melanoma specialist?  I've not heard of anyone being off of MEK for only 2 days prior to taking ipi.  Is your husband's doctor aware that they cancelled a clinical trial arm because the combination of MEK and ipi was seen as too toxic?

                          kalisama
                          Participant

                            I switched from Mek/Tafinlar to Yervoy and have had 2 infusions so far with the third coming up next week. I was told by my oncologist and his PA that the washout period between these meds is 1 week. in other words, 1 week off mek/taf before beginning the Yervoy, and, if we return to the Mek/Taf, which is unlikely, 1 week after last Yervoy infusion.

                            Side effects for me have included very tender skin rashes, fatigue, hot spells (though this last may be from the Dexamethasone)

                            I would definitely look in to this 'wash out period' in more depth in you and your husband's position.

                            Best of health,
                            kali

                            kalisama
                            Participant

                              I switched from Mek/Tafinlar to Yervoy and have had 2 infusions so far with the third coming up next week. I was told by my oncologist and his PA that the washout period between these meds is 1 week. in other words, 1 week off mek/taf before beginning the Yervoy, and, if we return to the Mek/Taf, which is unlikely, 1 week after last Yervoy infusion.

                              Side effects for me have included very tender skin rashes, fatigue, hot spells (though this last may be from the Dexamethasone)

                              I would definitely look in to this 'wash out period' in more depth in you and your husband's position.

                              Best of health,
                              kali

                              kalisama
                              Participant

                                I switched from Mek/Tafinlar to Yervoy and have had 2 infusions so far with the third coming up next week. I was told by my oncologist and his PA that the washout period between these meds is 1 week. in other words, 1 week off mek/taf before beginning the Yervoy, and, if we return to the Mek/Taf, which is unlikely, 1 week after last Yervoy infusion.

                                Side effects for me have included very tender skin rashes, fatigue, hot spells (though this last may be from the Dexamethasone)

                                I would definitely look in to this 'wash out period' in more depth in you and your husband's position.

                                Best of health,
                                kali

                            Viewing 8 reply threads
                            • You must be logged in to reply to this topic.
                            About the MRF Patient Forum

                            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.